I recently had a 24hr urine collection done by an endo to measure my adrenal and thyroid function. When the results came back he told me I was fine. However upon talking to another doctor I know who isn't an endo but does specializes in hormone therapy, told me that I was practically in adrenal failure. Now I am not sure who to believe. Would any of you be willing to look at my labs and give me some sort of sense as to what they mean?
I have multiple symptoms also. Severe fatigue, weakness, joint pain, headaches, low blood pressure, no appetite, vomit frequently especially in the mornings and sometime I continue to feel sick all day, low grade fevers, memory loss, irritability, abdominal issues, underskin rashes, weird skin color, low salt, low potassium, and sometimes I fight with the urge to just faint. I really can't find much info myself on these lab ranges especially because every lab is different. I have seem multiple different doctors to try and figure out whats going on with me. Right Now I am under the care of a rheumy and an infectious disesae specialist, however no one seems to be able to pinpoint exactly what is wrong with me. I would appreciate any thoughts or ideas anyone might have. Thank you all for listening.
I would advise you to seek out a competent endo and get an adrenal stim test and prove if you are adrenal insufficient or not. The vomiting and low salt, low potassium are very worrisome and can be life threatening.
It sounds like you have Addison's disease. You have to test to see if it is primary or secondary (adrenal or pituitary source) however since your ACTH is low it may be primary but no way to know if the test was done correctly and when not done correctly the test is lower.
If you feel sick, I would advise you to drink v-8 or the like and all the salt you need which can help you. But you need a good endocrinologist to check you for Addison's.
I have some links in the health pages that you can read that may help you.
Thank you rumpled. I am definately going to get this checked out if I can find a good enough endo here. Having Addison's would explain so many things that have been going on. You have given me a ray of hope. I eat tons of salt and have to drink 1-2 v-8's every morning because they help me to feel like I'm not going to die. I thought I just liked salt until my sodium test came back low. Thanks so much for your opinion.
There are salt tablets that you can buy that can help too. I take several grams a day myself and my sodium stays firmly on the lowest end of the range so I understand.
Make sure you tell the doc about all the salt you consume in conjunction with the low tests - low sodium is classic Addison's. However, the low potassium is not but I as well as a few others do tank in K as well, so I know it happens. The classic is to go low in Na and spike in K but some of us just go down in everything... When you call the doc, tell them that you have tests low in sodium and it is an emergency and you need an appointment as soon as possible.
Generic v-8 from target is good and less expensive! Did you read up on the links?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.